I have been trying my hardest to help myself feel better, both mentally and physically. Over the past 6 to 8 months, my depression has helped me to gain weight and feel worthless. I’ve lost some weight, but I’ve been stuck at the weight for over a month now. It doesn’t help that I enjoy cooking and eating (of course). Cooking helps me feel useful. It’s something that I’m good at and I even enjoy it. I’ve decided to cut back on my cooking; and when I do cook, I will be cooking healthier. I think that I should try to find another activity that I can do and want to do.
Category: Weight Gain
My weight has gotten out of control. Since I don’t drink or use drugs anymore (for the past 13 years), I usually eat when I’m stressed or when problems arise. And since I’ve been having so many problems lately, I’ve been eating a lot. I’m trying to stop. I want to and need to lose weight. In a little over two months, I’m going to go to Cape Cod to spend time with my family. When I go, I really want to be comfortable in a bathing suit. Actually, I want to feel comfortable in any type of clothes. I don’t need to lose all of the weight I’ve gained, just some of it. I have to try. I can do this.
What Do I Do?
My therapy session went okay yesterday. We talked about what I’m going to do about the weight gain from the Clozapine. I want to go off the medication, but I’m afraid that if I do it will cause some horrible episode. I need to think about both my physical and mental health. The decision is impossible. I wanted my therapist to tell me what to do, but I know he can’t do that. I want someone (that I trust) to tell me what to do. I’m leaning towards going off the medication after the new year. I’m even willing to try IV Ketamine in order to get off Clozapine. I would do almost anything to get off this medication.
The weight gain is causing me to feel bad about myself. I’m crying off and on and I have no desire to leave the house. I would rather stay home alone where no one has to see me. Why does this have to be so difficult? I hate my life. I’m too overwhelmed with everything.
A Bad Day
I’m still upset today about my doctor appointment yesterday. I’m feeling frustrated, shameful, disappointed (in myself), and pathetic. I think that the reason it bothers me so much is because it’s true. I know I’ve gained weight and I’m really struggling to lose it. The weight gain started when I went on Clozapine. I keep thinking about going off of it, but I have a feeling that my psychiatrist won’t like that choice. I don’t think I like that choice. I’m upset with my doctor because of how she talked to me, not what she talked to me about. And now I’m beating myself up about all of it. I wish I could just lose the weight, much easier said than done.
A Rough Doctor (PCP) Appointment
I had a 3 month follow-up with my primary care physician (PCP) today. It was really pointless. The first thing my doctor said to me was, “Do you know you’ve gained weight? You’ve gained 9 pounds since I’ve last seen you.” Obviously I’ve gained weight. I wanted to say to her, “No shit”, but instead I remained mostly calm but a bit snappy. I talked to her about it; it was not a conversation I wanted to have, but I didn’t really have a choice. She asked why I was gaining weight. First of all, that’s a stupid question. Then, I explained how I started gaining weight when I started taking Clozapine; I told her that weight gain is a side effect and I’ve been struggling with it for a while now. Anyway, I’m home now and trying not to eat over this. Thanks for letting me vent.
I Need To Lose Weight
I’m back in Phoenix, but I’m not so sure I want to be here. I was enjoying my time with my family. There was still so many people to see and so much to do. There’s never enough time to do everything you want. However, I was ecstatic to see my dog when I got home. I missed him clearly.
I seriously have to lose some weight. I’ve never been this big before. The seats on the second flight were so skinny that I almost didn’t fit in them. That was extremely depressing. The seat was so tight that my leg was hurting because the armrest was cutting off circulation to my leg. I think it’s time to do something about my weight. My weight has been up and down my whole life. I guess it’s time to lose some weight again. I’m sure it would make me feel better both physically and mentally. I hope I can lose weight, some of the meds I’m on cause weight gain. I won’t know unless I try.
Finding Warmer Clothes
It feels as if all I do is eat, sleep, blog, and go to doctor appointments. At least I have a vacation coming up. So the next couple weeks, I’ll add in packing to my list of crap that has to get done. Of course, since I’m going back east and I’ve gained some weight, making me more self-conscious than normal, I probably need to find some new, warmer clothes.
I went through my closet today to find some winter clothes, and it didn’t go as bad as I thought. I found five sweaters and one long-sleeved shirt that fit, which is more than I thought I would find. Over the next two weeks, I’m going to go shopping to find some more long-sleeved shirts. I generally don’t like to go shopping because I hate trying things on that are too small, but I go when I have to. To possibly avoid clothes being too small, I pick things out that are a size bigger than I think I am; that usually works out well for me.
Today, I started another new medication, Metformin. My psychiatrist prescribed it to help with weight loss since the Inositol wasn’t helping. The new medication, Metformin, is actually a diabetes medication, and I don’t have diabetes. I’m taking 500 mg twice a day with food. I still have to do more research on this medication because I know nothing about it. I was told it should help me lose weight in about two weeks. I’m really hoping that this helps me lose some weight. If this works, then that would mean less medication changes. If it doesn’t work, well, I don’t really want to think about that. I’m trying to stay positive.
Help with Weight Gain
I slept horribly last night. I woke up 3 times in the middle of the night. I think the trouble I’m having sleeping is related to the sadness and difficulties I’m having with my weight. My weight gain causes my depression to get works. Of course, when I’m sad and depressed, I tend to eat more. It’s a vicious cycle.
I hate wearing jeans. I only have a couple of pairs left that even fit me. It was suggested to me to try wearing skirts or dresses. It was a great suggestion. I have a lot of skirts that fit me very well, and they are extremely comfortable. I may need some new shirts, but at least I have some clothes to wear that I am comfortable in. I wish I had thought of this sooner. I think that since I will be comfortable in the clothes I’m wearing, it will help with the depression and crying.
I’m looking forward to the day next week that I can contact my psychiatrist again for help with my weight gain. He said that there are several measures he could take to help me. I eager to find out what they are and see if any of them will work.
Holding On For Dear Life
Right now, I am holding on with all I’ve got. The Clozapine has caused a huge weight gain. I’ve gained more than 30 pounds in 3 months. It doesn’t matter how much I workout or what I eat, I just keep gaining weight. I know I made a committment to keep trying Clozapine until I reach my goal dose of 400 mg. I still have another month of dosage increases until I get to my goal. When I say I’m going to do something, I mean it. I want to hold myself to my committment. However, it’s easier said than done.
I told my psychiatrist about the weight gain. He told me that there are some measures we can take. However, he is on vacation, so I have to wait until next week. So I know that there is something that could possibly help with my weight gain, but I have to wait another week. I understand that everyone is entitled to go on vacation, but waiting even another day is extremely hard, a week is close to impossible. But somehow, someway, I will do it.
The problem with going off of Clozapine, is that there aren’t many other options for me. I’ve already tried ECT for over a year. I don’t want to do IV Ketamine because the thought of dissociation is terrifying for me. I’ve taken so many medications, there aren’t many options left. I keep questioning my future since my treatment options are getting fewer and fewer. This is when I really rely on my friends and family. So far, I have been shown nothing but love and support. I can do this; I can get through this. That’s what I need to keep telling myself.